Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Norman, OK

April 27, 2007Washita County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 2007, 12:43 PM CDT for Washita County, Oklahoma. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2007, 12:43 PM CDT (17:43 UTC)
Expired
Apr 27, 2007, 1:02 PM CDT
In force
19 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Washita County, OK

The radar

The Altus AFB radar (KFDR), 94 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 12:48 PM CDTHAIL 0.756 S Cowden, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 271743
SVROUN
OKC149-271815-
/O.NEW.KOUN.SV.W.0113.070427T1743Z-070427T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1243 PM CDT FRI APR 27 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHITA COUNTY IN WESTERN OKLAHOMA...

* UNTIL 115 PM CDT

* AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SOUTHEASTERN WASHITA COUNTY...MOVING      
  EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 60     
  MPH ARE LIKELY.

* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN IN RURAL AREAS OF
  WASHITA COUNTY.

TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM
WINDOWS.

LAT...LON 3521 9879 3512 9880 3512 9860 3525 9860

$$

30
1 follow-up statement
000 
WWUS54 KOUN 271802
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
102 PM CDT FRI APR 27 2007

OKC149-271812-
/O.CAN.KOUN.SV.W.0113.000000T0000Z-070427T1815Z/
WASHITA OK-
102 PM CDT FRI APR 27 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WASHITA
COUNTY...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA... 
THEREFORE THE SEVERE THUNDERSTORM WARNING FOR WASHITA COUNTY HAS 
BEEN CANCELLED.

LAT...LON 3521 9879 3512 9880 3512 9860 3525 9860

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 11:37 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 27, 11:37 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1137 AM CDT FRI APR 27 2007

.DISCUSSION...
THERE IS ENOUGH ELEVATED INSTABILITY TODAY THAT SOME ISOLATED
STRONG THUNDERSTORMS HAVE DEVELOPED. WE MAY SEE SOME MARGINALLY
SEVERE STORMS WITH THIS CURRENT AREA. FARTHER SOUTHWEST...
SUNSHINE WILL ALLOW CONTINUED WARMING AND MAY ALSO SEE A SLIGHT
INCREASE IN MOISTURE TO FURTHER DESTABILIZE THE AREA AND SO
ISOLATED SEVERE STORMS MAY POSSIBLY DEVELOP LATER TODAY AS WELL...
BUT SHOULD NOT BE VERY WIDESPREAD. WILL ALSO LOOK FOR THE CHANCE
OF REDEVELOPMENT ALONG THE SURFACE FRONT IN NORTHWEST OKLAHOMA
WHERE SOME CU IS BEGINNING TO DEVELOP.

MAIN UPDATE TO THE PACKAGE IS THE POP DISTRIBUTION PER RADAR
TRENDS.

&&

.PREV DISCUSSION... /ISSUED 427 AM CDT FRI APR 27 2007/

DISCUSSION...
SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO CONTINUE TO
PROGRESS SOUTHEASTWARD AHEAD OF MID-LEVEL S/WV THAT WILL MAKE ITS
WAY ACROSS THE REGION TODAY AND THIS EVENING. GIVEN OBSERVATIONAL
DATA EARLY THIS MORNING...APPEARS NAM HAS A BETTER HANDLE ON
STRENGTH OF SYSTEM...AS IT HAS A BIT HIGHER AMPLITUDE THAN GFS.
MOISTURE WILL BE AN IMPORTANT PARAMETER ON DETERMINING HOW
WIDESPREAD AND HOW STRONG ANY THUNDERSTORMS BECOME LATER TODAY.
NAM APPEARS TO HAVE A BETTER HANDLING OF BOUNDARY LAYER MOISTURE
CONTENT THROUGHOUT THE DAY TODAY AS IT PROGS MID-UPPER 50S AS
OPPOSED TO THE MID-UPPER 60S FROM THE GFS. THIS WILL RESULT IN
MOST OF THE ACTIVITY BEING QUITE ELEVATED IN NATURE...ALTHOUGH
LOWER LEVEL BASED DEEP CONVECTION POSSIBLE THIS AFTERNOON AND
EVENING NEAR WEAK FRONTAL BOUNDARY THAT WILL ACCOMPANY THE S/WV
TROF. ISOLATED SEVERE STORMS POSSIBLE ACROSS MAINLY SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON WHEN INSTABILITY
PEAKS. DEEP-LAYER SHEAR WILL SUPPORT SUPERCELL FORMATION WITH
LARGE HAIL POSSIBLE. GIVEN RUC/NAM FORECAST SOUNDINGS...SOME
STRONG WINDS WILL ALSO BE POSSIBLE WITH DEPTH OF LOWER-LEVEL DRY
AIR.

S/WV RIDGING WILL DOMINATE WEATHER SATURDAY AND SUNDAY WITH PLENTY
OF SUN AND RELATIVELY LIGHT WINDS EXPECTED. THE WINDS WILL BEGIN TO
PICK UP SUNDAY AFTERNOON AS NEXT SYSTEM APPROACHES FROM THE
SOUTHWEST. TODAYS SYSTEM WILL NOT SCOUR MOISTURE TOO FAR SOUTH...SO
AMPLE MOISTURE RETURN IS EXPECTED FOR THE EARLY AND MIDDLE PORTIONS
OF NEXT WEEK. FAIRLY DECENT AGREEMENT AMONG MEDIUM RANGE MODELS
THROUGH MID-WEEK...BRINGING STRONG S/WVS THROUGH THE REGION MONDAY
THROUGH AT LEAST WEDNESDAY...WHEN TIMING BECOMES MORE OF AN ISSUE.
WE BUMPED THE POPS UP MONDAY THROUGH WEDNESDAY...INCREASED CLOUD
COVER...AND BACKED OFF ON HIGH TEMPS A BIT...WHICH BLENDS WELL WITH
SURROUNDING WFO GRIDDED FORECASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  51  79  53 /  90  20   0   0
HOBART OK         76  50  79  54 /  40  20   0   0
WICHITA FALLS TX  79  54  80  54 /  40  30  10   0
GAGE OK           74  44  80  54 /  20   0   0   0
PONCA CITY OK     69  48  77  54 /  40  10   0   0
DURANT OK         77  55  79  54 /  40  30  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 27, 11:55 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT FRI APR 27 2007

OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT FRI APR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS
EVENING.

LOCATION...
THE MOST LIKELY AREA FOR ISOLATED SEVERE THUNDERSTORMS WILL BE
ACROSS SOUTHWEST AND SOUTH CENTRAL OKLAHOMA AND WESTERN SECTIONS OF
NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON
THROUGH MID EVENING.

IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND VEGETATION FROM HAIL TO THE SIZE OF
QUARTERS. WIND DAMAGE MAY OCCUR WITH WINDS TO 60 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD REMAIN ALERT AND BE PREPARED FOR POSSIBLE SEVERE
WEATHER OPERATIONS FROM THIS AFTERNOON THROUGH THIS EVENING.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT WILL
SLIDE FROM NORTHWEST OKLAHOMA TOWARD THE RED RIVER DURING THE DAY.
SOUTHERLY WINDS WILL TRANSPORT MODEST AMOUNTS OF MOISTURE INTO THE
REGION...RESULTING IN WEAK TO MODERATE INSTABILITY. DEEP LAYER WIND
SHEAR WILL SUPPORT A STRONG TO SEVERE THUNDERSTORMS. THE MAIN
HAZARDS WILL BE HAIL TO AROUND ONE-INCH IN DIAMETER...WIND GUSTS TO
AROUND 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
TWO SMALL...BUT POTENT UPPER LEVEL DISTURBANCES WILL TRACK THROUGH
THE SOUTHERN PLAINS BETWEEN MONDAY AND THURSDAY. MOISTURE AHEAD OF
THESE SYSTEMS SHOULD BE SUFFICIENT FOR SCATTERED THUNDERSTORMS...AND
PERHAPS A CHANCE FOR SEVERE WEATHER.

OTHER HAZARDOUS WEATHER...
NONE.

In the hours before

Special weather statement, Apr 27, 11:43 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1143 AM CDT FRI APR 27 2007

OKZ016-271700-
CUSTER OK-
1143 AM CDT FRI APR 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF WEATHERFORD AT 1143
AM CDT...MOVING EAST AT 30 MPH.

SMALL HAIL... FREQUENT LIGHTNING... BRIEF HEAVY RAIN AND WINDS
AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CUSTER COUNTY...INCLUDING THE CITY OF WEATHERFORD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Apr 27, 11:45 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI APR 27 2007

OKZ024-271700-
CANADIAN OK-
1145 AM CDT FRI APR 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 20 MILES WEST OF UNION CITY AT 1145
AM CDT...MOVING EAST AT 35 MPH.

SMALL HAIL... FREQUENT LIGHTNING... BRIEF HEAVY RAIN AND WINDS
AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CANADIAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Apr 27, 11:53 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT FRI APR 27 2007

OKZ017-271715-
BLAINE OK-
1153 AM CDT FRI APR 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 18 MILES WEST OF GEARY AT 1153 AM
CDT...MOVING EAST AT 40 MPH.

SMALL HAIL... FREQUENT LIGHTNING... BRIEF HEAVY RAIN AND WINDS
AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BLAINE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Apr 27, 11:57 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CDT FRI APR 27 2007

OKZ040-271715-
GARVIN OK-
1157 AM CDT FRI APR 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER ELMORE CITY AT 1157 AM CDT...
MOVING EAST AT 35 MPH.

SMALL HAIL... FREQUENT LIGHTNING... BRIEF HEAVY RAIN AND WINDS
AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN GARVIN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Apr 27, 12:10 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CDT FRI APR 27 2007

OKZ023-271730-
CADDO OK-
1210 PM CDT FRI APR 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER HYDRO AT 1210 PM CDT...MOVING
EAST AT 35 MPH.

SMALL HAIL... FREQUENT LIGHTNING... BRIEF HEAVY RAIN AND WINDS
AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CADDO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Apr 27, 12:20 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1220 PM CDT FRI APR 27 2007

OKZ022-271745-
WASHITA OK-
1220 PM CDT FRI APR 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF COWDEN AT
1220 PM CDT...MOVING EAST AT 35 MPH.

SMALL HAIL... FREQUENT LIGHTNING... BRIEF HEAVY RAIN AND WINDS
AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN WASHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:53 PM CDTSevere Thunderstorm WarningOUNCaddo52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.